Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 72, NWS Morristown, TN

July 4, 2016Grainger County, Hamblen County, Jefferson County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jul 4, 2016, 7:59 PM EDT for Grainger County, Hamblen County, Jefferson County, Tennessee. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2016, 7:59 PM EDT (23:59 UTC)
Expired
Jul 4, 2016, 8:30 PM EDT
In force
31 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Grainger County, TN, Hamblen County, TN, Jefferson County, TN

The radar

The Knoxville radar (KMRX), 18 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 8:07 PM EDTTSTM WND GST 604 Wnw Alpha, TNWIND GUST FROM PERSONAL WEATHER STATION.
Jul 4, 8:10 PM EDTTSTM WND DMG2 Ne Morristown, TNSEVERAL TREES DOWN ACROSS THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 12.0 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 797 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
797 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1101 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

217 
WUUS54 KMRX 042359
SVRMRX
TNC057-063-089-050030-
/O.NEW.KMRX.SV.W.0072.160704T2359Z-160705T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
759 PM EDT MON JUL 4 2016

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL GRAINGER COUNTY IN EASTERN TENNESSEE...
  HAMBLEN COUNTY IN EASTERN TENNESSEE...
  NORTH CENTRAL JEFFERSON COUNTY IN EASTERN TENNESSEE...

* UNTIL 830 PM EDT

* AT 759 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NEW
  MARKET... OR NEAR JEFFERSON CITY...MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MORRISTOWN...JEFFERSON CITY...BEAN STATION...RUSSELLVILLE...
  ALPHA AND PANTHER CREEK S.P..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3633 8326 3632 8328 3629 8326 3628 8323
      3629 8324 3629 8322 3631 8320 3632 8320
      3632 8319 3622 8311 3619 8314 3618 8318
      3617 8319 3611 8348 3621 8351 3636 8327
TIME...MOT...LOC 2359Z 247DEG 27KT 3614 8356 

HAIL...0.75IN
WIND...60MPH
 
$$
JW
1 follow-up statement
946 
WWUS54 KMRX 050019
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
819 PM EDT MON JUL 4 2016

TNC089-050029-
/O.CAN.KMRX.SV.W.0072.000000T0000Z-160705T0030Z/
JEFFERSON TN-
819 PM EDT MON JUL 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JEFFERSON COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3633 8326 3632 8328 3629 8326 3628 8323
      3632 8319 3622 8311 3619 8314 3617 8319
      3614 8333 3615 8337 3615 8338 3614 8339
      3615 8340 3624 8345 3636 8327
TIME...MOT...LOC 0019Z 247DEG 27KT 3620 8338 

$$

TNC057-063-050030-
/O.CON.KMRX.SV.W.0072.000000T0000Z-160705T0030Z/
GRAINGER TN-HAMBLEN TN-
819 PM EDT MON JUL 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR EAST CENTRAL GRAINGER AND HAMBLEN COUNTIES...

AT 819 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MORRISTOWN...
MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MORRISTOWN...BEAN STATION...RUSSELLVILLE...
ALPHA AND PANTHER CREEK S.P..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3633 8326 3632 8328 3629 8326 3628 8323
      3632 8319 3622 8311 3619 8314 3617 8319
      3614 8333 3615 8337 3615 8338 3614 8339
      3615 8340 3624 8345 3636 8327
TIME...MOT...LOC 0019Z 247DEG 27KT 3620 8338 

HAIL...0.75IN
WIND...60MPH
 
$$

JW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 7:29 PM EDT, 30 minutes earlier.

Area forecast discussion, Jul 4, 7:29 PM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
729 PM EDT MON JUL 4 2016

.AVIATION...00Z TAFs
Isolated showers still developing in the Tennessee Valley early
this evening. Shower developed right on top of KTYS a few minutes
ago and produced a 38KT wind gust. That shower has moved northeast
of the airfield and has weakened. Many of the showers and storms
have been weakening over the past hour. This trend will likely
continue. However, another potent upper level storm system will
produce more showers and thunderstorms late tonight (after 2 am).
Have tried to pinpoint exact timing and extent of the best times
that will occur. Low ceilings near MVFR possible for a few hours in
the late morning before becoming VFR later. Confidence of
additional afternoon storms affecting airfields is low, so decided
to leave those out of the forecast for this set.

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&
Hazardous weather outlook, Jul 4, 3:31 PM EDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
331 PM EDT MON JUL 4 2016

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-051930-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
331 PM EDT MON JUL 4 2016 /231 PM CDT MON JUL 4 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP THE
REST OF THE AFTERNOON THROUGH TONIGHT. SOME OF THESE STORMS MAY
BECOME STRONG TO SEVERE...WITH DAMAGING WINDS THE PRIMARY THREAT.
VERY HEAVY RAINS WILL ALSO BE POSSIBLE...WHICH MAY LEAD TO PONDING
OF WATER IN POOR DRAINAGE AREAS AND QUICK RISES ON SMALLER CREEKS
AND STREAMS.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT FOR THE
FAR NORTHERN CUMBERLAND PLATEAU AND THE CUMBERLAND MOUNTAINS OF
EAST TENNESSEE AND PART OF SOUTHWEST VIRGINIA UNTIL 9 PM EDT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL DEVELOP
TUESDAY AFTERNOON AND EVENING MAINLY EAST OF INTERSTATE 81 AND
NORTH OF INTERSTATE 40...WITH DAMAGING WINDS...LOCALLY HEAVY
RAINFALL AND MINOR FLOODING BEING THE PRIMARY RISKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT ANY REPORTS OF SEVERE
WEATHER...OR RAINFALL REPORTS ARE GREATLY APPRECIATED.

TD/AMP

In the hours before

Special weather statement, Jul 4, 7:03 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
703 PM EDT MON JUL 4 2016

TNZ069-071-073-042345-
KNOX TN-NORTH SEVIER TN-NW BLOUNT TN-
703 PM EDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KNOX...NORTH CENTRAL
BLOUNT AND NORTHWESTERN SEVIER COUNTIES UNTIL 745 PM EDT...

AT 702 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ROCKFORD...OR OVER ALCOA...MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...MARYVILLE...SEVIERVILLE...ALCOA...LOUISVILLE...
ROCKFORD...EAGLETON VILLAGE...MCMAHAN...SEYMOUR...
KIMBERLIN HEIGHTS...KODAK...WILDWOOD...BEARDEN...
MASCOT AND LAKE FOREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3588 8412 3612 8372 3610 8370 3609 8371
      3606 8369 3605 8367 3605 8368 3604 8367
      3604 8365 3603 8363 3592 8352 3572 8402
TIME...MOT...LOC 2302Z 246DEG 30KT 3583 8398

JW
Special weather statement, Jul 4, 7:11 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
711 PM EDT MON JUL 4 2016

TNZ014-015-VAZ001-050000-
CLAIBORNE TN-HANCOCK TN-LEE VA-
711 PM EDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLAIBORNE...HANCOCK
AND SOUTHWESTERN LEE COUNTIES UNTIL 800 PM EDT...

AT 710 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES SOUTH OF CUBAGE TO NEAR NEW TAZEWELL.
MOVEMENT WAS EAST AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SNEEDVILLE...NEW TAZEWELL...TAZEWELL...EWING...
POWELL RIVER PRESERVE...HOWARD QUARTER...EVANSTON...
ROSE HILL AND TREADWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
EASTERN TENNESSEE...AND SOUTHWESTERN VIRGINIA.

LAT...LON 3645 8319 3644 8321 3642 8319 3639 8330
      3642 8335 3641 8339 3642 8339 3642 8342
      3641 8342 3642 8343 3640 8345 3641 8363
      3664 8359 3667 8350 3666 8345 3670 8334
      3674 8320 3674 8315
TIME...MOT...LOC 2310Z 269DEG 35KT 3659 8349 3647 8367

JW
Special weather statement, Jul 4, 7:14 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
714 PM EDT MON JUL 4 2016

VAZ002-005-050000-
SCOTT VA-WISE VA-
714 PM EDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SCOTT AND WISE
COUNTIES AND THE CITY OF NORTON UNTIL 800 PM EDT...

AT 714 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR PAYNE GAP TO CLOVER FORK. MOVEMENT WAS
EAST AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NORTON...WISE...BIG STONE GAP...COEBURN...APPALACHIA...POUND...
ST. PAUL...NICKELSVILLE...DUNGANNON AND PARDEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHWESTERN VIRGINIA.

LAT...LON 3713 8255 3703 8248 3698 8237 3696 8236
      3697 8233 3691 8230 3691 8232 3689 8232
      3689 8237 3688 8240 3679 8236 3674 8239
      3686 8285 3689 8288 3693 8286 3698 8287
      3701 8278 3705 8272 3712 8272 3720 8255
TIME...MOT...LOC 2314Z 277DEG 37KT 3707 8266 3688 8292

JW
Special weather statement, Jul 4, 7:27 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
727 PM EDT MON JUL 4 2016

VAZ001-002-005-050015-
SCOTT VA-LEE VA-WISE VA-
727 PM EDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR LEE...SCOTT AND SOUTHWESTERN WISE
COUNTIES UNTIL 815 PM EDT...

AT 727 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PENNINGTON GAP...OR 11 MILES EAST OF JONESVILLE...MOVING EAST AT 45
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GATE CITY...JONESVILLE...BIG STONE GAP...PENNINGTON GAP...
WEBER CITY...NICKELSVILLE...ST. CHARLES...DUFFIELD...CLINCHPORT...
PATTONSVILLE...FORT BLACKMORE...DRYDEN...JASPER AND HILTONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHWESTERN VIRGINIA.

LAT...LON 3688 8282 3675 8239 3679 8236 3660 8230
      3660 8318 3674 8316 3675 8313 3678 8313
      3680 8310 3683 8310 3685 8307 3685 8301
      3688 8291
TIME...MOT...LOC 2327Z 284DEG 38KT 3675 8292

JW
Special weather statement, Jul 4, 7:32 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
732 PM EDT MON JUL 4 2016

TNZ038-039-069-070-050015-
KNOX TN-JEFFERSON TN-HAMBLEN TN-GRAINGER TN-
732 PM EDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KNOX...CENTRAL
GRAINGER...SOUTHWESTERN HAMBLEN AND NORTHERN JEFFERSON COUNTIES UNTIL
815 PM EDT...

AT 732 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR NEW MARKET...OR 9 MILES WEST OF JEFFERSON CITY...MOVING
NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MORRISTOWN...JEFFERSON CITY...DANDRIDGE...RUTLEDGE...WHITE PINE...
NEW MARKET...STRAWBERRY PLAINS...BLAINE...BUFFALO SPRINGS...ALPHA...
JOPPA...HOUSE MOUNTAIN S.P....PIEDMONT...
PANTHER CREEK S.P. AND MASCOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3614 8323 3599 8357 3604 8365 3604 8367
      3603 8368 3601 8367 3599 8365 3598 8366
      3614 8380 3617 8376 3617 8372 3618 8373
      3636 8344
TIME...MOT...LOC 2332Z 241DEG 28KT 3611 8367

JW
Special weather statement, Jul 4, 7:40 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
740 PM EDT MON JUL 4 2016

TNZ015-016-050030-
HAWKINS TN-HANCOCK TN-
740 PM EDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR HAWKINS AND EASTERN HANCOCK
COUNTIES UNTIL 830 PM EDT...

AT 740 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES EAST OF JONESVILLE TO 6 MILES NORTH OF
BEAN STATION. MOVEMENT WAS EAST AT 45 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
KINGSPORT...ROGERSVILLE...SNEEDVILLE...SURGOINSVILLE...CHURCH HILL...
MOUNT CARMEL...OKOLONA...KYLES FORD...KEPLER...
BAYS MOUNTAIN S.P. AND KLONDIKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
EASTERN TENNESSEE.

LAT...LON 3658 8260 3657 8260 3658 8262 3654 8261
      3649 8264 3646 8270 3642 8268 3640 8273
      3638 8275 3639 8278 3636 8281 3637 8284
      3635 8288 3641 8321 3659 8318 3659 8261
TIME...MOT...LOC 2340Z 267DEG 39KT 3666 8299 3643 8324

JW

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 2:43 PM EDTSpecial Weather StatementMRXPolk62 min
Jul 4, 4:32 PM EDTSpecial Weather StatementMRXGrainger, Hamblen43 min
Jul 4, 4:40 PM EDTSevere Thunderstorm WarningMRXGrainger, Hamblen, Hawkins, Jefferson35 min
Jul 4, 5:09 PM EDTSpecial Weather StatementMRXGreene, Hawkins36 min
Jul 4, 5:30 PM EDTSevere Thunderstorm WarningMRXScott45 min
Jul 4, 5:46 PM EDTSpecial Weather StatementMRXSullivan44 min
Jul 4, 5:57 PM EDTSpecial Weather StatementMRXMorgan33 min
Jul 4, 6:10 PM EDTSpecial Weather StatementMRXCampbell35 min
Jul 4, 6:35 PM EDTSpecial Weather StatementMRXClaiborne40 min
Jul 4, 6:36 PM EDTSpecial Weather StatementMRXJohnson24 min
Jul 4, 6:55 PM EDTSpecial Weather StatementMRXJohnson50 min
Jul 4, 7:03 PM EDTSpecial Weather StatementMRXKnox42 min
Jul 4, 7:11 PM EDTSpecial Weather StatementMRXHancock49 min
Jul 4, 7:32 PM EDTSpecial Weather StatementMRXGrainger, Jefferson43 min
Jul 4, 7:40 PM EDTSpecial Weather StatementMRXHawkins50 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.